MAUDE Adverse Event Report: CARDINAL HEALTH BALLOON SLG 14 FR X 1.7 CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH BALLOON SLG 14 FR X 1.7 CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 714170
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports: the tube was inserted on (b)(6) 2022 and a broken shaft was discovered and tube was removed on (b)(6) 2022.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
One decontaminated sample was received at the cardinal health site.A visual and functional inspection according to product specification was conducted by inflating the balloon with water and a leak was detected from a pinhole in the middle part of the globe.The affected component is produced by an external supplier; our assembly process only consists of a pick and place operation for this material.The root cause and action plan were initiated to the supplier as a corrective action report (scar).A formal corrective/preventative action report (capa) has been opened to further investigate this issue.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the condition reported by the customer.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.A sample analysis could not be performed since no photographs nor actual sample/s were received for evaluation.Based on the present information, and since no photo sample was provided and no actual sample was received; a possible root cause cannot be determined.The reported complaint could not be confirmed nor related to a manufacturing process.Based on historical review, a formal corrective/preventative action capa was generated to the supplier (scar) as corrective action of reported condition.

Brand Name
BALLOON SLG 14 FR X 1.7 CM
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16585645
Report Number9612030-2023-03647
Device Sequence Number4681586
Product Code KNT
UDI-Device Identifier10884521010659
UDI-Public10884521010659
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number714170
Device Catalogue Number714170
Device Lot Number2115322364
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer03/16/2023
03/16/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/12/2023
07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown